Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 448, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2006, 5:49 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 25, 2006, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:51 PM CDT | TSTM WND DMG | 5 Ssw Okfuskee, OK | TREE BLOWN DOWN ALONG HIGHWAY 56. |
| Aug 25, 5:52 PM CDT | TSTM WND GST 65 | 4 Sw Okfuskee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 252249 SVRTSA OKC107-111-252345- /O.NEW.KTSA.SV.W.0448.060825T2249Z-060825T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 549 PM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA SOUTHWEST OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 645 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OKEMAH...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE AND BEGGS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3548 9637 3537 9629 3567 9595 3577 9612 $$
2 follow-up statements
000 WWUS54 KTSA 252315 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 614 PM CDT FRI AUG 25 2006 OKC107-111-252345- /O.CON.KTSA.SV.W.0448.000000T0000Z-060825T2345Z/ OKMULGEE OK-OKFUSKEE OK- 614 PM CDT FRI AUG 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR OKFUSKEE AND OKMULGEE COUNTIES... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER OKFUSKEE COUNTY... MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM IS WEAKENING...BUT MAY STILL PRODUCE SEVERE WIND GUSTS. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3550 9628 3544 9620 3567 9595 3572 9612 $$
000 WWUS54 KTSA 252339 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 638 PM CDT FRI AUG 25 2006 OKC107-111-252348- /O.EXP.KTSA.SV.W.0448.000000T0000Z-060825T2345Z/ OKMULGEE OK-OKFUSKEE OK- 638 PM CDT FRI AUG 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE AND SOUTHWEST OKMULGEE COUNTIES EXPIRES AT 645 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3550 9628 3544 9620 3567 9595 3572 9612 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:50 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 25, 3:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT FRI AUG 25 2006 .DISCUSSION... TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100 AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS. SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA. EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS AND MARCH INTO OUR FORECAST AREA. LIKELY POPS NORTHWEST OF I-44. FRONTAL BOUNDARY PRESENTS FORECAST DIFFICULTIES THIS WEEKEND. BOUNDARY WILL BE CROSSING OR OSCILLATING THOUGH REGION. MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP PATTERNS. MORE BULL THAN REALITY. OVERALL MAV POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS LIKE MOST OF TSA FORECAST AREA WILL GET SOME PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 79 94 74 90 / 50 50 50 60 FSM 76 97 75 93 / 20 30 30 50 MLC 78 99 77 94 / 20 20 30 30 BVO 75 92 72 86 / 60 50 70 70 FYV 72 92 69 86 / 40 50 50 50 BYV 71 90 70 87 / 40 50 50 50 MKO 75 96 74 92 / 40 40 40 50 MIO 71 90 71 86 / 60 70 70 70 F10 77 94 74 90 / 40 30 40 40 HHW 75 98 74 94 / 20 20 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 5:28 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI AUG 25 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
528 PM CDT FRI AUG 25 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A COLD FRONT WAS LOCATED NORTHEAST TO SOUTHWEST ACROSS KANSAS.
THE AIR TO THE SOUTH OF THE COLD FRONT WAS VERY UNSTABLE WITH
CAPES ACROSS NORTHEAST OKAHOMA IN THE 2000 JOULES/KILOGRAM RANGE.
SHEAR ACROSS NORTHEAST OKLAHOMA IS REASONABLY STRONG FOR THIS
TIME OF YEAR. ORGANIZED STORMS WITH THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS ARE LIKELY. THE SEVERE WEATHER RISK WILL
LAST THROUGH MIDNIGHT.
ELSEWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. DOWNBURSTS WILL
BE POSSIBLE THROUGH SUNSET. THE STORMS THAT WILL LIKELY BE
ACROSS NORTHEAST OKLAHOMA THIS EVENING MAY EVENTUALLY SPREAD
FURTHER SOUTH AND EAST OVERNIGHT. THE SEVERE WEATHER RISK WILL
LIKELY DIMINISH AFTER MIDNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT IN KANSAS WILL PUSH GRADUALLY SOUTHEAST INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IT MAY STALL ACROSS
THE AREA BRINGING A PROLONGED PERIOD OF CHANCES FOR MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE SOME CHANCE
FOR SEVERE THUNDERSTORMS EACH DAY INTO MONDAY OR TUESDAY,
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR
THE POTENTIAL OF SEVERE WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 25, 4:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006
OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 25, 4:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006
OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 25, 5:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI AUG 25 2006
OKZ065-066-252315-
OKFUSKEE OK-OKMULGEE OK-
537 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR THE
FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...AND ANOTHER NEAR OKEMAH...MOVING NORTHEAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 28 min |
| Aug 25, 4:49 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 32 min |
| Aug 25, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.